Dust Storm, Sw Yuma
- When
- August 22, 9:20 PM MST to 9:40 PM MST
- Where
- Sw Yuma forecast zone
- Reported by
- TRAINED SPOTTER
Very low visibility with dense blowing dust reported in Cibola.
1 dust storm, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 22, 8:40 PM MST, 40 minutes earlier.
AZZ020>028-CAZ030>033-231200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 840 PM MST TUE AUG 22 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... RATHER TYPICAL MONSOON WEATHER WILL BE THE RULE ACROSS SOUTHERN ARIZONA INTO SOUTHEAST CALIFORNIA OVER THE NEXT FEW DAYS AS MOISTURE WILL BE PLENTIFUL FOR A THREAT OF SHOWERS AND THUNDERSTORMS EACH DAY. THE MAIN THREAT FROM THE STORMS WILL BE LOCALLY HEAVY RAINFALL. SOME DRYING IS ANTICIPATED TOWARDS THE WEEKEND OVER FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AS LOW PRESSURE DEVELOPS OFF THE WEST COAST AND BRINGS A DRIER SOUTHWEST FLOW ALOFT. THIS DRIER AIR WILL SPREAD INTO MOST OF SOUTH-CENTRAL ARIZONA BY EARLY NEXT WEEK. TEMPERATURES THIS WEEK WILL BE NEAR SEASONAL NORMALS. && .SHORT TERM... TONIGHT THROUGH FRIDAY... A LARGE UPPER LEVEL DEFORMATION ZONE CONTINUED THIS EVENING... LOCATED FROM NORTHWEST AZ TO NORTHERN BAJA. IN FACT THE ORIENTATION OF 03Z THUNDERSTORMS EXTENDING FROM NORTHWEST AZ TO JUST NORTH OF YUMA HIGHLIGHT THIS DEFORMATION ZONE...AND WE MIGHT ADD...WAS RESPONSIBLE FOR THE THUNDERSTORM OUTBREAK AND ISOLATED SEVERE WEATHER IN PHOENIX TUESDAY MORNING. THE AIRMASS EXTENDING FROM SOUTHEAST CA TO SOUTH CENTRAL AZ IS VERY MOIST...BUT NOT EXCEEDINGLY SO. THE PROXIMITY OF THE DEFORMATION ZONE FORCES US TO CONTINUE THE SLIGHT CHANCE FOR SHOWERS AND THUNDER STORMS THROUGH EARLY WEDNESDAY MORNING...BUT MAINLY OVER SOUTHEAST CA AND NEAR THE COLORADO RIVER. LOOKING AHEAD TO WEDNESDAY AND THURSDAY... WE COULD SEE AN UPSWING IN CONVECTIVE ACTIVITY. A COUPLE OF NOTICEABLE FEATURES WILL CONVERGE OVER THE ENTIRE STATE. FIRST... THE DEFORMATION ZONE OVER SOUTHWEST AZ/SOUTHEAST CA WEAKENS INTO A WEAK UPPER LEVEL WAVE WHICH MOVES NORTHEASTWARD...INTO NORTHWEST AZ BY LATE WED AFTERNOON. AT THE SAME TIME A PACIFIC NORTHWEST TROF MOVES EAST ACROSS THE INTERMOUNTAIN REGION OF IDAHO AND NORTHERN UT...AND SERVES TO INCREASE SOUTHWESTERLY WINDS ALOFT IN NORTHERN AZ...WITH POSSIBLE WEAK ENTRANCE REGION JET DYNAMICS BY WEDNESDAY EVENING. THURSDAY A WEAK UPPER LEVEL PACIFIC SHORTWAVE MOVES FROM OFF THE SOUTHERN CA COAST INTO AZ. THEREFORE ...BOTH WED AND THU HAVE SOME CONVECTIVE POTENTIAL ACROSS THE FORECAST AREA. CURRENT FORECAST ARE WRITTEN THIS WAY. NO UPDATES PLANNED. NO UPDATES TO LONG TERM DISCUSSION BELOW EITHER. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... WILL CONTINUE ALONG WITH LATEST GFS DRYING SOLUTION OVER THE WEEKEND ...TAKING ALL STORMS OUT OF FORECAST BY SUNDAY INTO TUESDAY. EXCEPTION TO THIS WILL BE OVER SCNTRL ZONE 24 WHERE SLIGHT CHANCES WILL BE MAINTAINED. && .AVIATION... 06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ/ESTLE/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 640 AM MST TUE AUG 22 2006 AZZ022-023-027-231340- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 640 AM MST TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS MORNING. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST... STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-231340- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 640 AM MST TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-231340- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 640 AM MST TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE WEDNESDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-231340- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 640 AM MST/PDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WEDNESDAY AND AGAIN BY MONDAY. HAZARDS INCLUDE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
1 dust storm. Local standard time, as filed.
Very low visibility with dense blowing dust reported in Cibola.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532347.